Thunderstorm Wind, Washington
- When
- July 2, 1:27 PM MST
- Where
- Washington County, 5.07 mi SE of Lst Chnce Chenoweth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.780, -103.510
Minor tree damage was observed.
Wet microbursts produced very heavy rain, over 2 inches, along with wind gusts to 65 mph. Tree and crop damage was observed in Phillips County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Wet microbursts produced very heavy rain, over 2 inches, along with wind gusts to 65 mph. Tree and crop damage was observed in Phillips County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 2, 1:51 AM MST, 11 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 251 AM MDT FRI JUL 2 2010 .SHORT TERM...SUBTROPICAL MOISTURE IN SOUTHWEST FLOW ALOFT WILL CONTINUE TO MOVE ACROSS THE RGN THROUGH TONIGHT. GPS PRECIPITABLE WATER VALUES HAVE RISEN TO NR AN INCH AND ARE FCST TO REMAIN SO THRU THIS EVENING. MEANWHILE LOW LEVEL MOISTURE HAS IMPROVED OVER NERN CO IN SLY LOW LEVEL FLOW. FOR THIS AFTN EXEPCT WIDELY TO SCT CONVECTION OVER THE HIGHER TERRAIN WHICH WILL MOVE NE AN AFFECT PORTIONS OF NERN CO BY LATE AFTN INTO THE EVENING HOURS. SOME OF THE STORMS COULD PRODUCE SOME HEAVY RAINFALL MAINLY OVER THE NERN PLAINS WHERE THETA E RIDGE WILL BE LOCATED. HIGHS TODAY SHOULD BE SIMILAR TO THU AS 850-700 MB TEMPS CHANGE LITTLE. .LONG TERM...MODELS HAVE PRETTY STRONG SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA SATURDAY THROUGH SUNDAY...WITH A WEAKENING UPPER TROUGH TO MOVE ACROSS COLORADO SUNDAY NIGHT INTO MONDAY. WEAK UPWARD SYNOPTIC SCALE ENERGY IS PROGGED OVER THE FORECAST AREA SATURDAY INTO SUNDAY AFTERNOON. THE BOUNDARY LAYER FLOW IS PROGGED TO BE BENIGN SATURDAY AND SATURDAY NIGHT...WITH A COOLER AIR SURGE AND UPSLOPE FLOW PROGGED INTO OUR AREA SUNDAY MORNING AFTER 12Z. THE UPSLOPE IS NOT VERY STRONG BUT IT STICKS AROUND INTO MONDAY MORNING. FOR MOISTURE...SATURDAY IS PRETTY DRY INITIALLY...THEN UPPER AND MID LEVEL MOISTURE INCREASING DURING THE AFTERNOON...AND NIGHT. LOW LEVEL MOISTURE INCREASES SUNDAY...CONTINUING SUNDAY NIGHT ON THE NAM. THE GFS DRIES OUT THE FORECAST AREA AFTER 06Z SUNDAY NIGHT. PRECIPITABLE WATER VALUES ARE IN THE 0.80 TO 1.00 INCH RANGE SATURDAY AND SATURDAY NIGHT....AND IN THE 0.90 TO 1.20 INCH RANGE SUNDAY AND SUNDAY NIGHT. THE BOUNDARY LAYER DEW POINTS RANGE FROM THE LOWER 40S F OVER THE FOOTHILLS AND WESTERN PLAINS ...TO LOWER 60S F OVER THE NORTHEAST CORNER SATURDAY AND SATURDAY NIGHT. ON SUNDAY AND SUNDAY NIGHT...THE LOWER FOOTHILLS AND PLAINS HAVE READINGS IN THE LOWER 50S TO LOWER 60S. THERE IS A WEAK BROAD THETA-E AXIS OVER MUCH OF THE FORECAST AREA LATE DAY SATURDAY...WITH A MUCH STRONGER AXIS EAST OF THE STATE. BY LATE DAY SUNDAY...A BETTER THETA-E AXIS IS PROGGED OVER THE FOOTHILLS...IMMEDIATE PLAINS...AND PALMER RIDGE. THE LAPSE RATES FIELDS SHOW A MID LEVEL CAP ON SATURDAY...THE A LOW LEVEL CAP IN PLACE SUNDAY. FOR LATE DAY SATURDAY...THE ONLY DECENT CAPE IS PROGGED OVER THE EASTERN AND NORTHEASTERN BORDER ZONES. THERE IS A TAD OVER THE MOUNTAINS AND WESTERN PLAINS. CAPE IS MORE WIDESPREAD LATE DAY SUNDAY...BUT THE VALUES ARE PRETTY LOW. THE QPF FIELDS HAVE A TAD OF MEASURABLE PRECIPITATION OVER THE FORECAST AREA LATE DAY SATURDAY...WITH THE BEST OVER THE EASTERN BORDER AREAS. BOTH MODELS KEEP A TAD OVER THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING. FOR LATE DAY SUNDAY...BOTH MODELS HAVE SOME RAINFALL OVER THE PLAINS AND FOOTHILLS. THERE IS MORE QPF SUNDAY...THAN SATURDAY. SO FOR POPS ...20%-30%S LOOK GOOD FOR BOTH LATE DAY SATURDAY AND SUNDAY...WITH A NUMBER OF CONVECTIVE PARAMETERS IN CONTRADICTION IN MIND. SUNDAY'S POPS LOOK A BIT BETTER THAN SATURDAY'S. BUT IT MAY TO STABLE IN SOME AREAS FOR ANY CONVECTION. FOR TEMPERATURES...SATURDAY'S HIGHS ARE PRETTY CLOSE OR A TAD WARMER THAN TODAY'S EXPECTED HIGHS. SUNDAY'S THICKNESS FIELDS POINT TO A 3-6 C COOL OFF FROM SATURDAY'S HIGHS. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS HAVE WEAK ZONAL FLOW ALOFT FOR THE FORECAST AREA MONDAY AND TUESDAY ...WITH AN UPPER RIDGE CENTERED EAST OF THE FORECAST AREA BUILDING THIS WAY. THE MODELS DO SEEM TO BRING IN MEDIUM AND UPPER MOISTURE ALONG WITH TEMPERATURES NEAR SEASONAL NORMALS. && .AVIATION...WDLY SCT TSTMS WILL BE POSSIBLE AFTER 22Z THRU 02Z ALTHOUGH OUTFLOW BOUNDARIES FROM MTN CONVECTION COULD FOCUS BEST CHC OF STORMS TO THE EAST OF THE AIRPORT. WITH INCREASING FLOW ALOFT COULD SEE GUSTY WINDS FM ANY STORM WITH BRIEF HEAVY RAIN. WILL KEEP VCTS IN TAF WITH MENTION OF GUSTY WINDS. OTHERWISE VFR CONDITIONS WITH RATHER LIGHT AND VARIABLE WINDS OUTSIDE OF CONVECTION. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RPK/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1123 AM MDT FRI JUL 02 2010 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1123 AM MDT FRI JUL 02 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SUBTROPICAL MOISTURE IN SOUTHWEST FLOW ALOFT WILL HELP TRIGGER SCATTERED AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE URBAN CORRIDOR AND NORTHEAST PLAINS DURING THE MID AFTERNOON AND EVENING HOURS. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 45 MPH AND LOCALLY HEAVY RAINFALL...UP TO A HALF INCH IN 30 MINUTES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LATE DAY THUNDERSTORMS AND VERY WARM TEMPERATURES ON SATURDAY GIVE WAY TO SCATTERED SHOWERS AND MUCH COOLER TEMPERATURES ON SUNDAY. A STRONG COLD FRONT ASSOCIATED WITH A RATHER VIGOROUS UPPER LEVEL LOW PRESSURE TROUGH IS FORECAST TO DROP SOUTH THROUGH NORTHEAST COLORADO EARLY ON SUNDAY. DURING THE DAY COOL AND RELATIVELY MOIST UPSLOPE FLOW BEHIND THE COLD FRONT SHOULD PRODUCE QUITE A BIT OF CLOUDINESS AND HOLD AFTERNOON TEMPERATURES ON THE PLAINS TO THE 70S. HIGH COUNTRY LOCATIONS...PARTICULARLY WEST OF THE CONTINENTAL DIVIDE WILL NOT SEE AS MUCH COOLING WITH THIS SYSTEM. TEMPERATURES REBOUND AND SHOWERS GO AWAY ON MONDAY AS A WEAK HIGH PRESSURE RIDGE RACES ACROSS THE REGION. YET ANOTHER WEATHER DISTURBANCE DROPS OUT OF THE NORTHERN ROCKIES ON TUESDAY BRINGING WITH IT ANOTHER ROUND OF BELOW NORMAL TEMPERATURES AND SCATTERED SHOWERS TO THE OUTLOOK AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/BAKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 100 PM MDT FRI JUL 2 2010 COZ045-046-021930- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- 100 PM MDT FRI JUL 2 2010 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY EASTERN ARAPAHOE COUNTY AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF DEER TRAIL... OR 29 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3974 10410 3974 10382 3948 10397 3955 10418 TIME...MOT...LOC 1900Z 202DEG 16KT 3960 10403
The Denver radar (KFTG), 89 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
5 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Minor tree damage was observed.
The hail damaged half of a nearby corn crop.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233113, 233114, 233119, 233121, 233115, 233117.